Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 660, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 5, 2017, 1:51 AM CDT for Cotton County, Tillman County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 1:51 AM CDT (06:51 UTC)
- Expired
- Jul 5, 2017, 2:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cotton County, OK, Tillman County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:05 AM CDT | TSTM WND GST 73 | 3 W Grandfield, OK | |
| Jul 5, 2:10 AM CDT | TSTM WND GST 66 | 3 W Grandfield, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
780
WUUS54 KOUN 050651
SVROUN
OKC033-141-050730-
/O.NEW.KOUN.SV.W.0660.170705T0651Z-170705T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
151 AM CDT WED JUL 5 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
West central Cotton County in southwestern Oklahoma...
Southeastern Tillman County in southwestern Oklahoma...
* Until 230 AM CDT
* At 151 AM CDT, a severe thunderstorm was located 6 miles northeast
of Hollister, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grandfield, Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3446 9893 3451 9883 3451 9877 3425 9848
3420 9866 3418 9892
TIME...MOT...LOC 0651Z 323DEG 19KT 3443 9883
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:56 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 4, 11:56 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 1156 PM CDT Tue Jul 4 2017 .DISCUSSION... The July 5-6, 2017 06 UTC TAF discussion follows: && .AVIATION... Scattered thunderstorms are currently developing across southwest Oklahoma. These thunderstorms are expected to continue for the next few hours as they slowly shift east-southeastward. Greatest confidence of prevailing impacts will be from KHBR to KLAW with lower probabilities at KCSM and KSPS (where TEMPOs were included). Opted not to mention TSRA at KOKC/KOUN due to low probabilities. Gusty, variable winds, small hail, and reduced visibility will be possible within any thunderstorms. Outside of thunderstorms, light east to southeast winds are expected to continue through the TAF period. Mahale && .PREV DISCUSSION... /issued 637 PM CDT Tue Jul 4 2017/ DISCUSSION... The July 5-6, 2017 00 UTC TAF discussion follows: AVIATION... Scattered thunderstorms are expected to develop across north Texas and adjacent parts of southern Oklahoma late this evening/overnight. Highest confidence of showers/storms is south of a line from KCSM/KHBR to KLAW. Opted not to include TSRA at KOKC/KOUN, where the probability is lower. Gusty, variable winds and reduced visibility will be possible within any thunderstorms. Otherwise, light and somewhat variable winds will continue; however, the predominant directions will be from the northeast, east or southeast through period. Mahale PREV DISCUSSION... /issued 304 PM CDT Tue Jul 4 2017/ DISCUSSION... High-based showers are moving southeast through central Oklahoma. Much of this is virga, but there is some light rain reaching the ground at times. The main weather for tonight though is likely beginning to develop in the northwest Texas panhandle and northeast New Mexico. There has been a consistent signal today in the HRRR and other models of storms developing here, becoming a complex and moving southeast through the southwestern portion of the forecast area. The unclear thing about these storms is how far north storms will be in the area. Additional showers and storms are progged to develop along an east-west line across southern Oklahoma and north Texas, although different CAM runs have placed this development at various latitudes. Regardless, the highest POPs tonight will be in the southern part of the area, and generally later this evening. The upper trough from Illinois into southwest Missouri or northeast Oklahoma finally wanders farther east tomorrow and leaves the area in northwest/northerly upper-level flow between this exiting trough and the building ridge in the west. We maintain some low POPs for the next couple of days before the ridge builds in a little stronger. In the longer term, one big difference in the models is the degree of the warming trend toward early next week. GFS low-level temperatures increase the heat significantly more than the ECMWF early next week, mainly in the west. Brought high temperatures a little higher than the model blend given the building ridge and the fact that it is July. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 88 69 91 / 40 30 10 0 Hobart OK 70 90 70 92 / 60 30 10 0 Wichita Falls TX 73 90 71 93 / 60 40 20 10 Gage OK 66 90 68 94 / 20 20 0 0 Ponca City OK 65 87 68 91 / 20 10 10 0 Durant OK 73 88 70 90 / 60 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/17/10
Hazardous weather outlook, Jul 4, 11:48 AM CDT, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1148 AM CDT Tue Jul 4 2017 OKZ004>048-050>052-TXZ083>090-051700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1148 AM CDT Tue Jul 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this evening and overnight across southern Oklahoma and western north Texas, generally south of a line from Erick to Lawton to Pauls Valley to Coalgate. Wind gusts of 60 mph, hail up to the size of quarters, and torrential rainfall will be the primary threats. .Heavy rainfall... Heavy rainfall may lead to areas of flooding this evening and overnight across southern Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There will be at least a slight chance of thunderstorms each day across parts of Oklahoma and north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 5, 12:42 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1242 AM CDT WED JUL 5 2017 OKZ034>038-044-050615- Kiowa OK-Tillman OK-Cotton OK-Greer OK-Comanche OK-Jackson OK- 1242 AM CDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kiowa...northern Tillman...northwestern Cotton...southeastern Greer...western Comanche and northeastern Jackson Counties Until 115 AM CDT... AT 1241 AM CDT, strong thunderstorms were along a line extending from 5 miles southeast of Cache to 4 miles northwest of Blair, moving southeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Western Lawton, Altus, Mangum, Cache, Snyder, Blair, Chattanooga, Mountain Park, Indiahoma, Roosevelt, Manitou, Martha, Faxon, Headrick, Friendship, Cooperton, Altus Air Force Base, Tom Steed Reservoir, Warren and Humphreys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3434 9842 3458 9943 3494 9952 3483 9860 TIME...MOT...LOC 0541Z 310DEG 32KT 3460 9854 3483 9940 MAHALE
Local storm report, Jul 5, 1:08 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
108 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL SNYDER 34.66N 98.95W
07/05/2017 E1.00 INCH KIOWA OK BROADCAST MEDIA
RELAYED BY KSWO
&&
CMSSpecial weather statement, Jul 5, 1:12 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
112 AM CDT WED JUL 5 2017
OKZ022-035-050645-
Kiowa OK-Washita OK-
112 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and
southwestern Washita Counties Until 145 AM CDT...
AT 110 AM CDT, a strong thunderstorm was located 4 miles east of
Retrop, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Sentinel and Retrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9936 3519 9936 3525 9926 3511 9902
3502 9930
TIME...MOT...LOC 0610Z 321DEG 8KT 3516 9928
MAHALELocal storm report, Jul 5, 1:20 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL 8 E STERLING 34.75N 98.03W
07/05/2017 E0.75 INCH GRADY OK BROADCAST MEDIA
DIME TO NICKEL SIZE HAIL. RELAYED BY KSWO.
&&
CMSSpecial weather statement, Jul 5, 1:25 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
125 AM CDT WED JUL 5 2017
OKZ034-036-050700-
Greer OK-Jackson OK-
125 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and central
Jackson Counties Until 200 AM CDT...
AT 125 AM CDT, a strong thunderstorm was located near Martha, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Altus, Blair, Olustee, Martha, Friendship, Altus Air Force Base and
Hester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3475 9954 3490 9943 3464 9914 3457 9926
3453 9941
TIME...MOT...LOC 0625Z 326DEG 15KT 3474 9940
MAHALESpecial weather statement, Jul 5, 1:31 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 AM CDT WED JUL 5 2017
OKZ044-TXZ090-050700-
Cotton OK-Clay TX-
131 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton and
northwestern Clay Counties Until 200 AM CDT...
AT 130 AM CDT, a strong thunderstorm was located 8 miles southeast of
Randlett, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Petrolia, Byers, Randlett, Taylor and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3405 9842 3408 9842 3409 9845 3420 9851
3427 9833 3402 9814 3397 9838
TIME...MOT...LOC 0630Z 245DEG 9KT 3410 9835
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Jul 5, 12:02 AM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Jul 5, 12:08 AM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Jackson, Kiowa | 3 hr |
| Jul 5, 12:17 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Jul 5, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Jul 5, 12:42 AM CDT | Special Weather Statement | OUN | Jackson | 33 min |
| Jul 5, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 40 min |
| Jul 5, 1:12 AM CDT | Special Weather Statement | OUN | Washita | 33 min |
| Jul 5, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| Jul 5, 1:19 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jackson, Kiowa, Tillman | 3 hr |
| Jul 5, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 40 min |
| Jul 5, 1:25 AM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jul 5, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Jul 5, 1:31 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jul 5, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Jul 5, 1:49 AM CDT | Areal Flood Advisory | OUN | Jackson, Tillman | 3 hr |
| Jul 5, 2:00 AM CDT | Special Weather Statement | OUN | Garvin | 30 min |
| Jul 5, 2:07 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Grady, Jefferson, Stephens | 3 hr |
| Jul 5, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 49 min |
| Jul 5, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jackson, Tillman | 45 min |
| Jul 5, 2:28 AM CDT | Special Weather Statement | OUN | Garvin, Stephens | 32 min |
| Jul 5, 2:44 AM CDT | Special Weather Statement | OUN | Coal | 31 min |
| Jul 5, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 50 min |
| Jul 5, 2:56 AM CDT | Areal Flood Advisory | OUN | Coal, Johnston, Pontotoc | 3 hr |
| Jul 5, 3:01 AM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Jul 5, 3:13 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 6 hr |
| Jul 5, 3:21 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Jul 5, 3:45 AM CDT | Special Weather Statement | OUN | Jefferson | 45 min |
| Jul 5, 3:56 AM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Jul 5, 3:59 AM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Jul 5, 4:01 AM CDT | Areal Flood Advisory | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Jul 5, 4:07 AM CDT | Flash Flood Warning | OUN | Atoka, Coal | 6 hr |
| Jul 5, 4:14 AM CDT | Special Weather Statement | OUN | Carter, Love | 46 min |
| Jul 5, 4:27 AM CDT | Areal Flood Advisory | OUN | Carter, Coal, Johnston, Marshall, Murray, Pontotoc | 3 hr |
| Jul 5, 5:05 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 55 min |
| Jul 5, 5:33 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Jul 5, 9:49 AM CDT | Areal Flood Warning | OUN | Atoka, Coal | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.